Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement

Quick Start Forum Video Tutorial

    Forum-Tutorial-Screenshot
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

Gapapentin or Cyclobenzaprine?

Hello everyone!  So, I've been seen by two doctors about lower back pain.  MRI showed subarticular disc protrusion and severe bilateral facet arthrosis; compression of the L-5 nerve root and mild bilateral neuroforaminal stenosis (meaning my back really hurts!).  My GP prescribed Gabapenin 300mg 3x/day; and the Spine Specialist (referred to by my GP) prescribed Cyclobenzaprine (5 MG 3x/day).  The PT I've seen (referred to by the Spine Specialist) thought I should go with the Gabapentin because my leg often goes numb.  So I've been giving this one a go and holding off on the Cyclobenzaprine.   I've not seen any relief with the Gabapenin, though it's only been a week.  So...  anyone have any advice or recommendation?  Anyone with experience with either of these two drugs.   Thanks in advance for your response - it's truly appreciated.  

advertisement

Comments

  • Cyclobenzaprine and Gabapentin both make me sleepy. I had better luck with Lyrica. But everyone is different.

  • mjcg

    I have been on Gabapentin for several years, I tried Lyrica which did not work for me, I have not tried Cyclobenzaprine, Gabapentin takes time to get in your system, usually around 2 weeks, 900 mg is also a relatively low dose, I am allowed 2400 mg per day, I usually do not take that much unless it is a really bad day, but if you are not getting any relief in another week or so it may be worth a conversation with your doctor about a dosage increase, some people have not so desireable side affects from Gabapentin such as weight gain and memory loss, I am lucky as that has not been my case, however Lyrica did cause some problems and was expensive, the main thing is finding what works for you, sometimes it is trial and error.

    Good luck and keep us posted.

    Chip

    challenger
    Veritas-Health Moderator


  • advertisement
Sign In or Register to comment.